| Catalog Number |
150400208 |
| Medical Device Problem Code |
Device Damaged Prior to Receipt by User (1570)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
03/10/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported during knee surgery that the attune cr fem rt sz 8 cem implant involved a shadow on the femur surface that was not clear and could not be cleaned, as documented in attached photographs.The device was found damaged prior to use, and the surgery was prolonged by 10 minutes.The procedure was successfully completed, no fragments were generated, and an additional implant or instrument was readily available.There was no indication that the delay or malfunction resulted in any impact to the expected surgical outcome or caused any patient consequence or injury.The implant remained in place.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional event information: 1).Please confirm that this was an intraoperative event with a brand new femur implant? yes.2).Was the femur implant ultimately used, i.E it remained implanted? yes.3).Did anything occur during preparation and implantation that might have contributed to the defects observed on the femur implant? no.4.) was there any adverse consequence to the patient relevant to this event? kindly provide details.Not known.1.Was the femoral component first removed from the sterile packaging in the or? implant was just removed bevore implantateion.2.Please clarify did the femoral component appear in the same way as what is shown in the photos below at the time it was removed from the sterile packaging? if yes, are there photos of the product out of the box? yes.3.What was used to clean/polish the surface of the femoral component before and/or after it was implanted? nacl.4.Was the surgery completed with the femoral component implanted and without consequence to the patient? surgery was complete with this femur implanted - consequence unclear.
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary shadow on attune femur surface visible and not cleae.Cleaning was not possibl.See detail description in local language.The product was not returned to depuy synthes, however photos were provided for review and forwarded to manufacturing site.Photographic investigation revealed the presence of extensive scratch marks on the highly polished surface of the patellar region.The photographs indicate that the device was implanted.Therefore, it could not be determined whether the device exhibited the same condition as shown in the photographs at the time it was removed from the sterile packaging.While the presence of a highly polished surface was confirmed, the surface was observed to be damaged by scratches.A process review was conducted from the touch-up & inspection process, where the high-polished surface is achieved, through the clean room packing process.During touch-up & inspection, the product reaches its final mirror-like surface condition and undergoes 100% visual inspection.Scratches of the severity shown in the complaint exceed acceptance criteria and would not pass this inspection.The subsequent cleaning & passivation process is an automated ultrasonic process in which only the blasted surface contacts fixtures; the high-polished surface contacts only cleaning solutions and purified water, making scratch generation unlikely.Clean room inspection involves visual inspection only, with 100% inspection, and damaged surfaces would be rejected.Finally, validated clean room packaging materials could not cause any negative impact for the product quality even under worst-case distribution conditions.Based on the above process review, there is no risk point that can damage the high polishing surface of product on the production site.Although a definitive cause for the reported allegation is not established, consideration must be given to all other potential influences such as surgical process.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device d25110960 number, and no non-conformances / manufacturing irregularities related to the complaint condition were identified.The overall complaint was not confirmed as the observed condition of the attune cr fem rt sz 8 cem would not have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device d25110960 number, and no non-conformances / manufacturing irregularities related to the complaint condition were identified.Added: d4 (expiration date), d9, h4 corrected: d4 (primary udi).